Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 6, 2008, 12:30 AM EDT for Glades County, Hendry County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2008, 12:30 AM EDT (04:30 UTC)
- Expired
- Apr 6, 2008, 1:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 151 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 060430
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 AM EDT SUN APR 6 2008
FLZ063-066-069-070-060500-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
1230 AM EDT SUN APR 6 2008
...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF GLADES...HENDRY...
AND COLLIER COUNTIES...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON SEMINOLE
INDIAN TO 6 MILES NORTH OF NAPLES...MOVING EAST AT 24 MPH.
THESE STORMS WILL AFFECT...
QUAIL CREEK ESTATES...
BRIGHTON SEMINOLE INDIAN...
EAST NAPLES...
FELDA...
BIG CORKSCREW ISLAND...
GOLDEN GATE ESTATES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 35 TO 45 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
2664 8157 2718 8113 2719 8090 2714 8087
2707 8094 2704 8093 2705 8097 2698 8107
2692 8107 2693 8110 2689 8111 2683 8106
2681 8094 2611 8146 2611 8181 2629 8184
TIME...MOT...LOC 0429Z 277DEG 21KT 2710 8109 2622 8181
$$
70/DDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 8:55 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 8:55 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 855 PM EDT SAT APR 5 2008 .UPDATE...THE CURRENT MIMIC TOTAL PRECIP WATER LOOP SHOWS PWS INCREASING AS EXPECTED OVER SOUTH FLORIDA AND THE SOUTHEAST GOMEX IN ADVANCE OF THE LINE OF CONVECTION. RECENT TRENDS IN LIGHTNING DATA SHOWS A LARGE DECREASE IN STRIKES OVER THE NORTHERN PART MOVING INTO TAMPA BAY AND AN INCREASE OVER THE SOUTHERN LEG OVER THE FAR GOMEX WATERS. BELIEVE THIS TREND WILL CONTINUE AND MOST OF THE LIGHTNING WILL STAY OVER THE GULF. THE LINE OF SHOWERS WILL REACH THE NORTHWEST AREAS WEST OF THE LAKE AROUND MIDNIGHT AND WONT PENETRATE TOO FAR SOUTHEAST. SOME SHOWER ACTIVITY MAY DEVELOP OVER THE STRAITS AND OVER THE INLAND AREAS SOUTH OF THE LAKE AND WILL MOVE NORTH. THE MAIN CONVECTIVE ACTIVITY WILL START IN THE MID SUNDAY MORNING HOURS. ONLY SLIGHT CHANCES WERE MADE TO THE FORECAST MAINLY WITH KEEPING THE EAST COASTAL AREAS PRECIP FREE UNTIL MIDNIGHT. .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS S FL FOR THE REMAINDER OF THE EVENING... HOWEVER MOISTURE WILL INCREASE TONIGHT. A LINE OF CONVECTION MOVING ACROSS THE GOMEX IS EXPECTED TO MOVE INTO THE APF AREA AROUND MIDNIGHT... IF IT HOLDS TOGETHER... THIS MAY SPREAD SHRA INTO THE WEST COAST, BUT ATTM DO NOT EXPECT THE LINE TO BE TOO ROBUST AND MOVE ACROSS THE PENINSULA, AND EVEN OPTED TO LEAVE OUT TS MENTION UNTIL MORNING FOR APF. SHRA AND TS WILL INCREASE AREA WIDE DURING SUNDAY MORNING AND VCTS HAVE BEEN ADDED. WIND DIRECTION WILL STAY MOSTLY SE DURING SUN ALONG THE EAST BUT START SE AT APF AND GO SW BY AFTERNOON. && .PREV DISCUSSION... /ISSUED 254 PM EDT SAT APR 5 2008/ DISCUSSION... LATEST WATER VAPOR AND VISIBLE SATELLITE IMAGERY SHOW A WELL DEFINED UPPER TROUGH AXIS FROM THE MISSISSIPPI RIVER VALLEY SOUTH INTO THE NORTHERN GULF OF MEXICO...WHERE A SOLID SQUALL LINE HAS DEVELOPED TODAY. LOCALLY...SOUTH FLORIDA IS STILL BEING INFLUENCED SOME BY THE LOW-MID LEVEL RIDGE AXIS NOSING IN FROM OUR EAST, WHICH HAS LIKELY LIMITED CONVECTIVE COVERAGE SO FAR TODAY. NEVERTHELESS, VISIBLE IMAGERY SHOWS A CONVERGENCE LINE FROM WESTERN GLADES COUNTY SOUTH THROUGH CENTRAL COLLIER COUNTY WITH A FEW SHOWERS TRYING TO DEVELOP ALONG IT. WILL TAILOR CHANCE POPS TO SUIT A SCENARIO OF CONTINUED SCATTERED DEVELOPMENT ALONG THIS BAND MOVING NE TOWARDS THE LAKE OKEE. REGION INTO THE EARLY EVENING. NAM AND GFS DIFFER QUITE A BIT ON POPS FOR TONIGHT...AS THE NAM RACES THE AFOREMENTIONED SQUALL LINE RIGHT UP TO THE WEST COAST BEFORE WEAKENING JUST AFTER 00Z...WHILE THE GFS SPLITS THE LINE AND LINGERS THE SOUTHERN PIECE OVER THE NE GULF INSTEAD, THUS HAVING LOWER POPS. MODEL GUIDANCE CONSTANTLY HAS DIFFICULTY HANDLING THESE SITUATIONS, BUT WITH TROUGH AXIS LIFTING NE UP THE ATLANTIC COAST THINK THAT THE LINE WILL BREAK UP AS IT APPROACHES, BUT WITH UPPER LEVEL ENERGY AND MOISTURE TRANSPORT IN PLACE, THINK SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM IS POSSIBLE OVERNIGHT...BUT WILL LEAN TOWARDS LOWER POPS. WHILE THE SURFACE COLD FRONT LAGS OVER NORTH FL SUNDAY, BOTH THE NAM AND GFS AGREE THAT A PRE-FRONTAL TROUGH OR OUTFLOW BOUNDARY FROM THE SQUALL LINE WILL STALL IN VICINITY OF LAKE OKEE. SUNDAY MORNING AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY...WITH THE NAM TAKING THINGS OFF FIRST THING IN THE MORNING. SOUTH OF THE BOUNDARY...SSW SFC FLOW WILL FINALLY DEVELOP AND SOME SUN SHOULD OCCUR IN THE MORNING...AND IN TURN DEVELOP DECENT INSTABILITY ACROSS THE SOUTHERN HALF OF THE CWA...WITH UPWARD MOTION INCREASING REGION-WIDE AS A SHORTWAVE MOVES ACROSS CENTRAL FL. THUS EXPECT FAIRLY WIDESPREAD THUNDERSTORMS TO DEVELOP ALONG THE SW COASTAL CONVERGENCE AND MOVE NE TOWARDS AND THROUGH THE EAST COAST METRO AREAS DURING THE DAY GIVEN SW FLOW IN THE MID-LEVELS. PWATS CLIMB TO 1.75 INCHES SO HEAVY RAIN IS LIKELY WITH ANY STORM...AND WITH THE DEEP-LAYERED UNIDIRECTIONAL FLOW MAY HAVE TO WORRY ABOUT TRAINING OF CELLS/BACKBUILDING IN SOME AREAS. CONVERGENCE WILL ALSO BE ENHANCED ALONG THE EAST COAST METRO AREAS AS MODELS DEVELOP A WEAK SEA BREEZE. OVERALL SITUATION DOES NOT FAVOR MORE THAN PULSE SEVERE STORMS GIVEN WEAK MID-LEVEL LAPSE RATES AND OVERALL LACK OF SIGNIFICANT WIND SHEAR...BUT ANY STORM CROSSING THE EAST COAST SEA BREEZE WOULD NEED TO BE WATCHED DESPITE WEAK LOW-LEVEL FLOW. SEVERAL IMPULSES MAY WORK PARALLEL TO THE COLD FRONT OR WHATS LEFT OF IT AS IT SETTLES SLOWLY SOUTH INTO THE REGION SUNDAY NIGHT/MONDAY. BOUNDARY WILL BE PARALLEL TO STEERING FLOW AT THIS POINT...WITH WSW FLOW SOUTH OF IT AND NOT MUCH CONVERGENCE. STILL EXPECT MID-LEVEL ENERGY MOVING JUST NORTH OF THE REGION WOULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS PERIOD ONCE AGAIN. MODELS TRY TO DEVELOP A WEAK SFC LOW OFF THE CAROLINA COAST AND DRAG THE FRONT THROUGH FINALLY MONDAY EVENING AS THE UPPER TROUGH AXIS PASSES THROUGH. INSTABILITY LINGERS HOWEVER DESPITE DEVELOPING NE FLOW TUESDAY AND WEDNESDAY, SO SCATTERED STORMS COULD STILL OCCUR BUT MAINLY WESTERN AREAS. BY WEDNESDAY, HOWEVER ..MID-LEVEL RIDGING BEGINS TO BUILD OVERHEAD WHICH COULD LIMIT CONVECTIVE POTENTIAL. AVIATION... VFR CONDS WILL CONTINUE ACROSS MOST OF THE ERN TERMINALS THROUGH AT LEAST 06Z TONIGHT. HOWEVER...CLOUDS AND PRECIP SHOULD START INCREASING AFTER 06Z, ESPECIALLY SUN MORNING AND AFTERNOON. DEEP MODERATE SE-S FLOW WILL KEEP ANY SHWR/TSTM THAT DEVELOP THIS AFTERNOON AND EVENING INLAND AND WEST OF THE ERN TERMINALS. WL EXPECT A MORE SW RESULTANT (FROM SEA BREEZE AND MEAN FLOW) FLOW WL KEEP MOST PRECIP ACTIVITY INLAND AND AWAY FROM KAPF THIS EVENING...HOWEVER WILL NOT RULE OUT THE POSSIBILITY OF A FEW SHOWERS IN THE VICINITY OF KAPF. SHOWERS AND POSSIBLY TSTMS WILL DEVELOP OVR GULF OF MEX WATERS AND MOVE NE POSSIBLY AFFECTING KAPF AFTER 06Z. WL KEEP VCSH/VCTS OVR ALL TERMINALS SUN THROUGH 18Z BUT THIS MAY HAVE TO BE CHANGED TO TEMPO GROUPS LATER ON IF CONVECTION BECOMES MORE WIDESPREAD. MARINE... WINDS SHOULD DECREASE A BIT SUNDAY AHEAD OF THE COLD FRONT AS THE PRESSURE GRADIENT WEAKENS SOME. WINDS WILL BECOME SOUTHERLY ACROSS THE ATLANTIC AND BAY WATERS WITH SSW ELSEWHERE SUNDAY. SW FLOW DEVELOPS ALL WATERS SUNDAY NIGHT THROUGH MONDAY UNTIL COLD FRONT PASSES AND WINDS SHIFT NORTHERLY. AFTER TOMORROW, SPEEDS SHOULD REMAIN 15 KTS OR LESS. GUIDANCE INDICATES A LONG-PERIOD SWELL FROM THE NORTHEAST POSSIBLE BY LATE WEDNESDAY...BUT GIVEN UNCERTAINTIES IN SFC LOW DEVELOPMENT OFF THE CAROLINA COAST WILL LEAVE OUT OF THE FORECAST FOR NOW. FIRE WEATHER... NO CONCERNS THIS PERIOD AS LOW-LEVEL MOISTURE REMAINS ABUNDANT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 83 71 85 / 30 70 40 50 FORT LAUDERDALE 74 84 72 85 / 30 70 40 50 MIAMI 75 85 72 86 / 30 60 40 50 NAPLES 72 84 71 84 / 40 50 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM UPDATE...18/GR SHORT TERM/AVIATION UPDATE...04/AT
Hazardous weather outlook, Apr 5, 6:35 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 635 PM EDT SAT APR 5 2008 FLZ063-066>075-168-172>174-061000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 635 PM EDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TO MOVE INTO THE REGION LATER TONIGHT...ESPECIALLY OVER THE NORTHWEST SECTIONS. THE GREATEST THREAT WITH THE STORMS WILL BE CLOUD OF GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM SUNDAY THROUGH TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON HOURS. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON, WITH GUSTY WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 6, 12:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 AM EDT SUN APR 6 2008
FLZ063-066-069-070-060500-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
1230 AM EDT SUN APR 6 2008
...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF GLADES...HENDRY...
AND COLLIER COUNTIES...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON SEMINOLE
INDIAN TO 6 MILES NORTH OF NAPLES...MOVING EAST AT 24 MPH.
THESE STORMS WILL AFFECT...
QUAIL CREEK ESTATES...
BRIGHTON SEMINOLE INDIAN...
EAST NAPLES...
FELDA...
BIG CORKSCREW ISLAND...
GOLDEN GATE ESTATES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 35 TO 45 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
2664 8157 2718 8113 2719 8090 2714 8087
2707 8094 2704 8093 2705 8097 2698 8107
2692 8107 2693 8110 2689 8111 2683 8106
2681 8094 2611 8146 2611 8181 2629 8184
TIME...MOT...LOC 0429Z 277DEG 21KT 2710 8109 2622 8181
70/DDThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:13 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 12:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 6, 1:01 AM EDT | Special Weather Statement | MFL | Collier, Glades, Hendry | 29 min |
| Apr 6, 1:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 1:51 AM EDT | Special Weather Statement | MFL | Broward, Collier, Hendry, Monroe, Palm Beach | 54 min |
| Apr 6, 2:08 AM EDT | Areal Flood Advisory | MFL | Collier, Monroe | 3 hr |
| Apr 6, 2:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 2:53 AM EDT | Special Weather Statement | MFL | Broward, Monroe, Palm Beach | 52 min |
| Apr 6, 3:39 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 51 min |
| Apr 6, 3:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 6, 4:10 AM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 6, 4:21 AM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 6, 4:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 6, 4:53 AM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Apr 6, 5:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 6, 6:46 AM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 6, 7:45 AM EDT | Special Marine Warning | MFL | 45 min | |
| Apr 6, 3:44 PM EDT | Marine Weather Statement | MFL | 4 hr | |
| Apr 6, 4:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Apr 6, 5:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Apr 6, 5:46 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 29 min |
| Apr 6, 5:52 PM EDT | Tornado Warning | MFL | Broward | 20 min |
| Apr 6, 6:19 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 56 min |
| Apr 6, 7:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Apr 6, 7:37 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Apr 6, 7:49 PM EDT | Tornado Warning | MFL | Broward | 26 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.